Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    2
  • comments
    0
  • views
    2,052

Day 1

crazydaisy

724 views

Hello to everyone!

(I must say first and foremost, that I got the idea from someone else on acne.org (I forgot the username) to blog my progress while taking Spironolactone, so I must give the credit to them for giving me the idea, and if they every come across this blog, I want to thank them! It's a good way to stay motivated!)

So anyway, a little about me...

I'm 23 years old, and have had acne breakouts since I was about 13 years old. My breakouts have never been extremely severe, but just like anyone with mild, moderate, or severe acne, it can take a toll on your self esteem.

A little history...

At about 16-17 years old, I really started to notice my breakouts, and really started letting them effect me. I was battling an eating disorder and one of the main physical effects I noticed (besides becoming emaciated) was my skin looked awful. Although I still battle with the mental aspect of this disorder, physically, I look much better than I did back then. But enough about that...

About my skin though... I tried EVERYTHING and nothing worked. I begged my mother (who is a nurse) to take me to the dermatologist, but she said that I was a teenager, and would eventually grow out of it.

Anyways, once I started living a much healthier lifestyle; eating more, eating right, engaging in physical exercises (mainly as a stress reducing therapy), my skin started to clear up. Before I knew it, it was glowing. Such beautiful skin! Still an occasional zit here and there but for the most part, crystal clear!

At 18, I started taking birth control (Ortho Tri-Cyclen), and didn't notice any difference in my skin. About a year after taking it, I switched to another pill, and I have no idea why. After I switched is when my acne started to get out of control again.

I am unsure which pill I switched to, but I remember switching AGAIN, becuase I was gaining weight, exceptionally moody, sad, and breaking out more than usual; all of the bad side effects that birth control pills can have.

When I was 20, I was then perscribed to Yaz birth control, and started using Mary Kay skin products, and within a few months, my skin was glowing again. When I switched jobs, I did not have perscription coverage and Yaz costed me almost $60 a month, so again I had to switch.

At 21, I then started either Sprintec or Tri-Sprintec (I forget which one), and my beautiful skin was ruined. I broke out with hormonal, cystic ance, mainly on my jaw. I couldn't figure out why, and then it dawned on me: I bet it's the pill! So I just decided to suck it up, and pay for the Yaz, and start that all over again. I had just turned 22 years old, and couldn't understand why my face was STILL breaking out.

So then, at 22 years old and desperate, I searched and searched for the right pill for me, and found Beyaz (which is the new and similar version of yaz, and on the commercial it said it could possibly help with mild acne). I saw that they offered a savings card with it, so it only costed me $25 a month. I was perscribed to Beyaz, and within 4 1/2 months or so my skin looked great again, BUT the side effects (for me) were aweful once again; EXTREMELY moody, aboslutly no sex drive (and I'm in a very long term relationship), and I could cry on the drop of a dime. So what was it going to be? Nice skin or crazy person?

I was on Beyaz until November of 2011, and then I decided to get an IUD. I originally went to get the Paragaurd. I lived with my boyfriend, so I would be stupid not to be on birth control, but the Paragaurd does not contain hormones, and I wanted to try that approach.

I reserched the Mirena and the Paragaurd, and immediately saw that the Mirena could cause your acne to worsen, so I thought absolutley not. When I went to my gyno, she told me she would prefer to use the Mirena becuase the Paragaurd was larger (more painful to insert and becuase I have not had a child yet, my body may reject it easier), and it could cause me to have god awful menstrual cycles. She assured me that NONE of her patients that had a Mirena placed have had any complaints about acne, and if I did, we could try something else. So I went ahead a got it. (And BOY! Do I Love it !)

So I got the Mirena this past November (2011), and in December I got engaged!!!!!!!!!!! And by January, my skin started taking yet another toll. Although my acne isn't large and cystic, it is still there (mainly on my chin and jawline) and it's ANNOYING! And Won't clear up!

I am getting Married to the love of my life this coming September (2012)... Which is about 4 1/2 months away... Crunched for time!

I went back to the dermatologist in March of this year... started me on epiduo and an antibiotic.

Epiduo is working decently, but I stopped taking the antibiotic becuase it was causing me to get constant yeast infections. gross.

OK... SO..... now that my life story is over....I will cut to the chase

After doing research day in and day out on Mirena and Spiro, I decided I was going to TELL my dermatologist to put me on Spiro. I am in a time cruch for my wedding right now, and I do not want my skin to look like this on my big day.

So I went to the Dermatologist this morning, and he agreed that I was a good candidate for Spiro and perscribed me 25 mg twice a day. He is awesome! He understands that I am in a time crunch for my wedding, and seemed to want my skin clear just as bad as I did for September. He told me that in 6 weeks he wants to see me again, and if it isn't improving as quickly as we'd like, we would become more aggressive and up my dose.

So Today.... DAY 1...

I have approx. 8 active zits on my face, all except for one (which is on my temple) are on my chin and jaw.

I am still going to be using the epiduo on my face as well.. and I typically use it every night, to every other night just depending on how dry my face is.

I will try to blog every day, or as often as I can to keep everyone updated on my progress.

If anyone out there sees this and has a Mirena and used Spiro and has had success, feel free to share!

Thanks for reading, and I'll be back tomorrow!

Love, Crazydaisy!



0 Comments


Recommended Comments

There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×